Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffer frequent urination only at nights. What to do?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 5227 Questions
ok will try. i have a condition that has stumped several doctors. i dont pee much during the day only at night.i dont have a enlarged postrate. water pills dont work except to make me pee more at night. sometimes i will get up every 45 minutes at night to pee and i will lose about 12 to 20 ounces at a time. i had one doctor that volonteered his time and the cost of several tests only to conclude what he thought was a very real but rare possibility that i had a tumor attached to a kidney that produced a chemical that would keep me from pissing during my waking also would drain potassium from my body. well what do you think
Posted Mon, 29 Jul 2013 in General Health
Answered by Dr. P. T. Patil 3 hours later
Thanks for your query.Based on the facts that you have posted it appears that you have what is called as Nocturnal Polyuria and have ruled out enlarged prostate ,one of the main cause of polyuria at this age.

I shall be happy if you can post me few more details and positive findings of tests you have undergone and about the tumour of the kidney that you have mentioned

In majority of cases of polyuria the cause of the urine to be formed more at night is due to retention of fluid in the body especially in legs that happens in Congestive heart disease.The other causes being sleep apnea,venous insufficiency,excessive fluid intake,use of diuretics etc.

Following general measure will help in reducing the urine formation at night and to reduce the symptoms to some extent.
1)Please keep record of intake and output with timings
2)Try to restrict fluids after 7 P.M.
3)Elevate your legs while sleeping
4) Avoid coffee or alcohol beverages at night.
5) Take Frucemide9Lasix) in small dosage at 4 pm so that you will pass more urine up to 7P.M.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you

Above answer was peer-reviewed by
Follow-up: Suffer frequent urination only at nights. What to do? 16 hours later
Thanks Dr XXXXXXX The condition you called Noctural Polyuria. Can it be caused by my medicine that i take for hypertension which is procardia at 90 mg a day.Normally i am in bed by 7 pm and i always try to keep track or my fluid intake and seldom drink anything after 6 pm.The medicine you referred me to lasik isnt it hard on the kidneys. and is this condition fatal.Also years ago 20 years ago when i started taking procardia i read in a doctors magazine about taking calcium channel blockers and how over time they can cause hardening of the arteries.Is this a rule of thumb or is it something that can happen.Thanks
Answered by Dr. P. T. Patil 7 hours later
Thanks for follow up.
You have been taking Nefidipine since many years .It relaxes the walls of the vessels so as to have smooth blood flow.
Nocturnal polyuria can not be due to side effect of Procardia.and hardening of the arterial walls is a ageing process and ,not due to any drug,

If you are retiring at 7 P.M. restrict your fluid intake from 4 P.M only.
Lasix in small doses taken early afternoon helps in formation of more urine by evening so that less is formed during night.Please have atrial for 2 weeks.
Thanks and regards.
Above answer was peer-reviewed by
Follow-up: Suffer frequent urination only at nights. What to do? 14 hours later
hi its XXXXXXX again where do i get a trial of lasix
Answered by Dr. P. T. Patil 41 minutes later
Lasix is a diuretic drug and you can get it on prescription from your family physician.
Just take it in a small dose at 4 P.M and observe the the frequency of micturition at night,
You can have a trial of this drug for 10 days and if you find any noticeable improvements in symptoms you can continue taking it as a routine.
Thanks and Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor